Avatar

Please consider registering
guest

sp_LogInOut Log In sp_Registration Register

Register | Lost password?
Advanced Search

— Forum Scope —




— Match —





— Forum Options —





Minimum search word length is 3 characters - maximum search word length is 84 characters

sp_TopicIcon
Zoloft?
June 20, 2000
12:53 pm
Avatar
smsam
New Member
Members
Forum Posts: -1
Member Since:
September 27, 2010
sp_UserOfflineSmall Offline

Hi, I'm a newbie. I just found this board yesterday, while I was surfing, trying to find something that would help me....

This may get kind of long, so I apologize in advance....

Anyway, I'm a 35-year-old female, who is very seriously going out with a divorced man who has custody of the older one of his two boys. We all get along well, and I'm practically a stepmom to the older one, as I watch him almost every night because my darling has to work.

We've been going out for about two years now, and we have started talking about the "m" word, but nothing is definite yet. I love this man with all my heart, and his boys as well, and I know that they love me.

There has been a lot of stuff going on in our lives - my darling getting physical custody of his older one (which is still in progress), his ex getting remarried and not telling the boys (my darling had to do that), both of us trying to get new jobs (me, because the office that I work at is closing in November and moving 100 miles south, my darling - so he can spend more time with his older son), my taking care of his older son almost every night....

I've given you the "Reader's Digest" version of everything.... Like I said, I love my darling and his boys with all my heart, and they love me. However, I'm in this state of "limbo", where I'm not quite my darling's wife, but I do a lot of "wifey" things; I'm not his sons' stepmom, but I do a lot of mom-type things (taking care of them, disciplining them, etc.)....

For whatever reason, (I'm going to get female here) for the past several months, I have been PMS-ing like crazy, meaning that my emotions have been all over the place, especially with the tears. This month, it was especially bad, so I went to the doctor to see if there was anything I could do.... Anyway, by the time I got to her, I was already PMS-ing, so it was too late for this month to do any "prevention". So, she gave me a 30-day presription for Zoloft, and told me to take it every day and come back in 3-4 weeks. I've read some info on it on the net, but I'm afraid to take it, as I've never taken anything like this before. (I haven't started taking it yet.)

Has anyone taken it, and has it helped? I realize that people take it for different reasons, but I was just wondering what others thought.

Thank you.

June 20, 2000
7:36 pm
Avatar
janes
New Member
Members
Forum Posts: -1
Member Since:
September 24, 2010
sp_UserOfflineSmall Offline

If you trust your dr. try it....then seek a therapist and find the root cause.

OR...if your dr. did not do a complete physical go back and get one. Have your hormone levels checked.

How about work stress? Or just stress in general....ever see one of those checklists where you check off the stressors you have currently in your life? You may be able to check a lot of them and if you tend toward PMS anyway added stress will deplete all your vitamins and minerals and ka bang....

Sometimes in our lives that M word can be menopuase (did you all shudder?)
While 35 may be a little early it is not unheard of for hormone levels to fluctuate wildly in women younger than 40.
Christiane Northrup has done a great book "Womens Bodies, Womens Wisdom" Big section on PMS, etc etc. it's a good book with lots of great insight and tips too.

sounds like you have a good handle on working through stuff tho'.

Good luck. Keep us posted.

July 2, 2000
4:50 pm
Avatar
msloris
New Member
Members
Forum Posts: -1
Member Since:
September 29, 2010
sp_UserOfflineSmall Offline

Don't mean to burst your bubble at all here but I'm going to tell you about my experience with Zoloft. It ruined about a month of my life after taking it for only 4 days, once a day. Me and my boyfriend had only been together for about a year. We were totally sexually attracted to each other constantly and we could barely contain ourselves till the kids were asleep. After four days on Zoloft, I had no, I'm telling you NO desire for him, period. He tried and tried and TRIED and he could NOT bring me to orgasm, not even close. I told my doctor and he said that it had to be the Zoloft. I stopped taking it and it took almost a month the get my sexual desire back. I was scared to death that it was never coming back. It caused problems in our relationship though that I thought would never go away. It was a long month! But the effects on our relationship lasted longer than that. I know, this isn't everyone or at least I sure hope not, but that's my experience with Zoloft.

July 3, 2000
9:36 am
Avatar
hazza
New Member
Members
Forum Posts: -1
Member Since:
September 24, 2010
sp_UserOfflineSmall Offline

Hi Ssam,

If you don't want to take the drugs then don't!

as janes said, you have had a lot of stuff going on and you have a good idea why.

You are probably the type of person who is very much in charge in your life! and the limbo of not being completely married and completely a mum is maybe difficult for your personality type to relax with? (IMHO!)

Many times doctors give anti depressants for hormonal problems because it is the easy way out! it is quicker than taking the time to explain other things to you.

that is not to say that these drugs are not very good in the right circumstances but I think the doctors use them for a much wider range of complaints than they are designed to be used for.

If you have no history of depression or anxiety then I personally think it is ridiculous to prescribe anti -deps as the first approach to your PMS.

As janes said - get a full physical - check your hormone, iron, thyroid etc levels.

Have you tried B vitamins at high doses on the approach to your period?? this works well for me.

people talk of the side effects for taking high does B vitamins - but they are nothing compared to the possible side effects of Anti deps.

Maybe you could lookinto alternative therapies???
I have reflexology and acupressure they are very good.

You have more time and mtivation to research what is best for you and your body than any doctor does.
Go with your instincts on this one.
Peace
Hazza

Forum Timezone: UTC -8

Most Users Ever Online: 247

Currently Online:
42 Guest(s)

Currently Browsing this Page:
1 Guest(s)

Top Posters:

onedaythiswillpass: 1134

zarathustra: 562

StronginHim77: 453

free: 433

2013ways: 431

curious64: 408

Member Stats:

Guest Posters: 49

Members: 109288

Moderators: 5

Admins: 3

Forum Stats:

Groups: 8

Forums: 74

Topics: 38532

Posts: 714177

Newest Members:

rjhybkfDazy, dflbifDazy, LavrushkaDazy, dimushDazy, rjyjyDazy, vbhjfDazy

Moderators: arochaIB: 1, devadmin: 9, Tincho: 0, Donn Gruta: 0, Germain Palacios: 0

Administrators: admin: 21, ShiningLight: 572, emily430: 29

Copyright © 2019 MH Sub I, LLC. All rights reserved. Terms of Use | Privacy Policy | Cookie Policy | Health Disclaimer